Ministry of Food and Drug Safety, Review of Changes to Approved Drugs…”Report of Serious Abnormal Cases in Korea”
A new side effect statement is expected to be additionally written in the dosage precautions for ‘dexibuprofen’, an antipyretic and anti-inflammatory analgesic.
This is because the approval authorities are closely monitoring the occurrence of ‘Drug rash with eosinophilia and systemic symptoms syndrome (DRESS)’, which is pointed out as the main cause of drug side effects deaths. Dress Syndrome has already been reflected in overseas approvals for ingredients in the UK, Germany, and Switzerland.
Recently, the Ministry of Food and Drug Safety announced that it would prepare a change (draft) for permission changes in relation to adverse events reported in dexibuprofen ingredient preparations (oral) and proceed with inquiry by the 7th of next month. It is the position that the judgment is made after comprehensively reviewing the adverse cases reported after marketing in Korea and the global approval status.
According to the change in approval conditions, 133 items from 98 companies, including ‘Dexfree Soft Capsule’, ‘Daxfen Tab’, and ‘Maxifen Tab’, are included. According to the change decision, Dress Syndrome will be added to the existing drug use precautions for these items.
Dress syndrome is a disease first reported in the 1930s, and is summarized as a severe allergic reaction to drugs. Its main symptoms are high fever and severe skin rash, and it is ranked as the number one cause of death by side effects from taking medicines.
In fact, cases of adverse reactions to Dress syndrome have been reported in various drugs, including antibiotics with a high prescription rate, antiviral drugs, anticonvulsants, antituberculosis drugs, antidepressants, biological drugs, and epilepsy drugs.
In this disease, eosinophils increase in the blood or atypical lymphocytes are observed, and hepatitis, nephritis, pneumonia, carditis, lymphadenopathy, etc. are systemically invaded at one or more internal organs. When a skin rash occurs, prodromal symptoms such as high fever, itching, pain, and dysphagia may be observed.
“Although not well known, Dress Syndrome accounts for the largest proportion of hospitalizations for drug side effects in Korea,” said an official from the medical community.
In severe cases, death may occur. For this reason, the number of cases in which Dress syndrome is added to the list of side effects of medicines is steadily increasing. For treatment, the administration of the causative drug is immediately discontinued, and systemic steroid treatment, immunosuppressive drugs, or immunoglobulins can be used.
Currently, in the case of dexibuprofen ingredient preparations, there is a case in which domestic side effect damage relief benefits have been paid due to an adverse reaction of Dress syndrome. If symptoms of Dress syndrome appear after taking the ingredient, you should consult with your doctor.
The Ministry of Food and Drug Safety announced on the 24th that, as a result of post-marketing investigation of dexibuprofensipan, an increase in eosinophils in the skin and a drug eruption accompanied by systemic syndrome (Dress syndrome) were found. Here, it was judged that “a causal relationship with pharmaceuticals cannot be ruled out due to reports of serious adverse events in Korea.”
Source: 코메디닷컴 by kormedi.com.
*The article has been translated based on the content of 코메디닷컴 by kormedi.com. If there is any problem regarding the content, copyright, please leave a report below the article. We will try to process as quickly as possible to protect the rights of the author. Thank you very much!
*We just want readers to access information more quickly and easily with other multilingual content, instead of information only available in a certain language.
*We always respect the copyright of the content of the author and always include the original link of the source article.If the author disagrees, just leave the report below the article, the article will be edited or deleted at the request of the author. Thanks very much! Best regards!